Arkansas, 2003Flash Flood in Arkansas, August 11, 2003
August 11, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 11, 2:57 AM CST, 10 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 2:57 AM CST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
357 AM CDT MON AUG 11 2003
SKIES HAVE GENERALLY BEEN PARTLY CLOUDY ACROSS THE AREA THIS
MORNING. IR SATELLITE IMAGES SHOW AN MCS JUST GETTING INTO NORTHEAST
OKLAHOMA AND CONTINUING TO MOVE SOUTH. AS A RESULT OF THIS MCS
MOVING SOUTH AND OUTFLOW BOUNDARIES EXPECTED AHEAD OF THE
SYSTEM...THE GREATEST CHANCE OF PRECIPITATION TODAY WILL BE IN OUR
WESTERN COUNTIES. ANOTHER SHORT WAVE MOVES SOUTH NEAR OKLAHOMA
BORDER THIS AFTERNOON AND WILL BRING A SECOND CHANCE OF SHOWERS AND
THUNDERSTORMS. WILL GO A CHANCE IN THE WESTERN HALF TODAY AND A
SLIGHT CHANCE ELSEWHERE.
ALOFT...HIGH PRESSURE REMAINS TO THE WEST AND LOW PRESSURE REMAINS
EAST OF ARKANSAS. MODELS ARE IN GOOD AGREEMENT WITH THE RETROGRATION
OF THE LOW. THIS LOW WILL MOVE WEST ACROSS ARKANSAS OVER THE NEXT
FEW DAYS KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH THE WEEK.
GUIDANCE TEMPERATURES ARE RUNNING A BIT COOL. WENT A COUPLE DEGREES
WARMER FOR HIGH TEMPERATURES THE NEXT COUPLE OF DAYS.
HRO 87 62 85 67 / 30 20 30 30
LIT 90 71 90 70 / 20 20 30 30
HOT 90 73 89 70 / 30 20 30 30
PBF 91 69 91 69 / 20 20 30 30
.LZK...NONE.
51
Hazardous weather outlook, Aug 11, 4:00 AM CST, 9 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
ARKANSAS AND EASTERN OKLAHOMA TODAY AND TONIGHT. WHILE NO SEVERE
WEATHER IS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PREVAIL. THE BEST CHANCES OF SEEING SHOWER ACTIVITY WILL BE OVER
SOUTHWEST ARKANSAS THIS MORNING AND ACROSS THE WESTERN HALF OF THE
STATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
UNSETTLED WEATHER IS LIKELY FROM TUESDAY THROUGH FRIDAY. AN UPPER
LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO ARKANSAS FROM THE NORTHEAST
BY EARLY TUESDAY. THIS LOW WILL TRACK WESTWARD ACROSS THE STATE AND
TAKE UP POSITION IN SOUTHWEST TEXAS BY THURSDAY EVENING. WITH THE
LOW TRACKING OVERHEAD AND NUMEROUS UPPER LEVEL DISTURBANCES ROTATING
AROUND THE FEATURE...LOOK FOR A CONTINUING CHANCE OF SHOWERS AND
THUNDERSTORMS. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED BUT A FEW
INDIVIDUAL CELLS MAY APPROACH SEVERE LIMITS DURING THE LATE
AFTERNOON AND EARLY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
56
Flash Flood, Garland
- When
- August 11, 1:45 PM CST to 3:45 PM CST
- Where
- Garland County, Hot Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Heavy rains caused street flooding in parts of Hot Springs. Several streets in the city were closed due to high water for a few hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, August 11, 2003$1.2 million · F1 · 12 events
- Hail and Damaging Winds in Texas, August 11, 2003$781,000 · 2.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, August 11, 20032 injured · $220,000 · 1 in hail · 11 events
- Flash Flood in New York, August 11 to 12, 2003$750,000 · 1 event
- Hail and Damaging Wind in Texas, August 11, 2003$700,000 · 1.75 in hail · 2 events
- Flash Flooding in New York, August 11 to 12, 2003$170,000 · 8 events
- Flash Flood in Massachusetts, August 11, 2003$200,000 · 1 event
- Flash Flood and Lightning Strike in Kentucky, August 11, 20033 injured · $55,000 · 3 events
- Hail and Damaging Winds in Texas, August 11, 2003$53,000 · 60 kt wind · 7 events
- Flash Flood in Kentucky, August 11, 2003$50,000 · 1 event
- Flash Flooding in West Virginia, August 11, 2003$35,000 · 2 events
- Damaging Winds and Lightning Strike in Illinois, August 11, 2003$30,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332480.